Antibiotic-associated Diarrhea

Antibiotic-associated diarrhea means passing watery stools three or more times a day after taking antibiotics. Antibiotics-associated diarrhea is often mild and does not require any treatment. This diarrhea is likely to begin one week after taking antibiotics. Almost all antibiotics can cause diarrhea, but some of the most common antibiotics include Macrolides, Cephalosporins, and Penicillins.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why does my diarrhea get severe after taking the tablet Keflex?

Query: Hello doctor,I have recently had diarrhea with a golden brown watery stool. This happened after I had surgery to remove a fatty cyst. The incision became infected with Staphylococcus, and so my doctor prescribed me Keflex. After taking Keflex, I have severe diarrhea. I took two tablets of Imodium an...  Read Full »


Dr. Muhammad Zubayer Alam

Answer: Hi, Welcome to icliniq.com. Thank you for the query. I can understand your concern. According to your statement, you have been suffering from diarrhea with golden brown watery stool. And you are taking tablet Keflex (Cephalexin) for skin and soft tissue infections. According to the pic...  Read Full »

Are nausea, loose stools and wet mouth related to GERD?

Query: Hi doctor, I have GERD and was recently diagnosed with equivocal H. pylori after symptoms of wet mouth (not to the point of drooling), mild intermittent nausea (no gag or vomit) and minor upper abdomen discomfort. I completed the triple treatment (two antibiotics, Omeprazole) three weeks ago. The u...  Read Full »


Dr. Noushif. M

Answer: Hello, Welcome to icliniq.com. Nothing to worry. The loose stools may be secondary to antibiotics which you had. You can have some probiotics if it is persistent. Hope you have modified your diet and daily activities to reduce GERD (gastroesophageal reflux disease). Judicious use of Omeprazole o...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.